MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-18
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.Product analysis: ¿equipment used: video inspection system (m-78210), ruler 200cm (m-83361) ¿as found condition: the pipeline flex shield pushwire was returned for analysis within shipping box; within a plastic bio-pouch; and within a dispenser coil.The pipeline flex shield braid was not returned for analysis.Therefore, any contributing factors could not be assessed.¿damage location details: no bend was observed on the pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the proximal bumper, re-sheathing pad, re-sheathing marker, distal marker, and tip coil.No other anomalies were observed.¿ conclusion: based on the analysis findings, the pipeline flex shield was not confirmed to have failure to open at distal as the pipeline flex shield braid was not returned for analysis.However, the root cause could not be determined.It is likely the severe vessel tortuosity may have contributed to the reported issues.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline failed to open in the distal section.The patient was undergoing surgery for treatment of a saccular, unruptured left cavernous carotid artery aneurysm with a max diameter of 4.8mm and a 4.1mm neck diameter.Landing zone: distal: 3.85mm and proximal: 4.76mm.It was noted the patient's vessel tortuosity was severe.Patient was noted to have a history of hypertension, hyperlipidemia.Dapt (dual antiplatelet treatment) was administered, conventional dual antibody.The angiographic result post procedure was normal.It was reported that the surgeon used a dense mesh stent to treat the aneurysm.After the stent catheter was delivered to the distal end of the middle cerebral artery m1, the stent was delivered and in place, and the stent was deployed from the straight section of m1.During the stent deployment process, the tip end failed to open smoothly.The surgeon then deployed the stent about 15 mm.The middle section of the stent opened, but the tip end still failed to open.The surgeon tried to wait and still failed to open.Then partially retrieved the stent and pulling the stent into the internal carotid artery, the tip end of the stent still failed to open.After re-retrieving the stent and deploying it again, it still failed.After multiple attempts, it was still unsuccessful and under fluoroscopy, the stent tip was found to be burred.The stent was removed from the body for safe operation.The stent tip was found to be damaged, and the operation was completed after replacing it with the ped2-475-18 stent.The pipeline was not positioned in a bend.More than 50% of the pipeline had been deployed when it failed to open.No additional steps or other devices were required to open the pipeline.The pipeline was removed from the patient.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22458156
Report Number2029214-2025-01541
Device Sequence Number15508426
Product Code OUT
UDI-Device Identifier00763000284718
UDI-Public(01)00763000284718(17)270920(10)B791122
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-18
Device Catalogue NumberPED2-500-18
Device Lot NumberB791122
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Supplement Date Received by Manufacturer08/15/2025
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale
Patient Weight57 KG